MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the involved product/lot # combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the air bubbles in the oxygenator.There were no anomalies reported to be seen on the oxygenator when user opened the box.The user started priming (no patient was involved) as usual, he did pressurize test of 250mmhg and after 10-15 minutes the evidence of air bubble appeared.The gas blender was off during priming.He stopped running the pump and changed to new oxygenator.He ran the pump again and proceeded with the case.The case was successful by using the new oxygenator and patient was reported to be safe.The procedure outcome is unknown.The patient was not harmed.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and the completed investigation results.Visual inspection upon receipt revealed no defects.Saline solution was filled in the blood phase.With the blood outlet port side clamped, an air pressure of 2kgf/cm2 was applied to the blood phase from the blood inlet port side, while the actual sample being observed for any leak.No leak was confirmed.Colored saline solution was used for better visibility.The actual sample was built into a circuit with tubes.The procedures instructed in the ifu were followed, and the actual sample was primed with colored saline solution.No air remained inside the oxygenator.After the above test, the saline solution was circulated at the flow rate of 0.5l/min, where an air was applied into the gas phase at 0.5l/min - 20l/min.There was no air bubble going into the blood phase.After the above test, during the circulation at the flow rate of 4l/min., the pump on the cardioplegia side was rotated at the flow rate of 1l/min.There was no air bubble going into the blood phase.After the above test, the saline solution was circulated at the flow rate of 4l/min with the actual sample being set on a position higher than that in above test.There was no air bubble going into the blood phase.After the above test, the saline solution was circulated at the flow rate of 4l/min with the liquid level in the reservoir being lowered to 200ml.There was no air bubble going into the blood phase.The investigation results verified that the actual sample was the normal product with no anomaly related to air entrainment.The exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: "when capiox rx25 oxygenator module is used separately from the hardshell reservoir, set the module so that the upper end of the fibers is lower than the blood level in the venous reservoir.This prevents gaseous emboli from entering the blood phase from the gas phase.Do not obstruct gas outlet port.Avoid build-up of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.Pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.The gas flow rate should not exceed 20 l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.During recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.To prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 1l/min.".

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7676800
Report Number9681834-2018-00130
Device Sequence Number16489880
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberCX*RX25RE
Device Lot Number150910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1